Ask an expert
Question

28 Jul 2005

Efudix skin ointment
Prescribed for facial sun skin damage. Was told to apply to a spot for 4 weeks. Surely one can stop after 2 weeks if ulceration has occured with watery substance draining and scabs forming? Or must one persist for 4 weeks? Thanks!
Answer 2,397 views
Expert
Pharmacist
pharmacist

01 Jan 0001

Steven,

According to the manufacturer the affected part of the skin will, after a few days (usually three to five), go red and may, in some cases, even blister and weep. They recommend that once the reaction has started, and provided it is not too sore or severe, to continue the application of the cream for the full course of treatment. However, if in doubt, consult your doctor and he/she will advise as to whether you should continue treatment.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9433 votes
No
68% - 19977 votes
Vote